Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Taking birth control pills, sore and enlarged breasts, light discharge, nausea, fatigue, headache

hi, im currently on the pill but have been having issues with it (was taken off it and only been back on for two months). my last period was 2 weeks ago but was barely there, now i have very sore breats that even my partner has said look bigger, light dark discharge for the past 5 days, nausa, fatigue and headaches . i have done a urine test and it was negative. Could i be pregnant oris it something else. im normally very regular and havnt had a discharge like this before. Thank u for your advise.
Asked On : Mon, 22 Oct 2012
Answers:  2 Views:  82
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Jan 2016
Sore breasts, nausea and vomiting could be pregnancy signs. It is not clear from your question whether the discharge is from nipples or from vagina. If it is from vagina, this could suggest non-viable baby inside the uterus trying to get aborted (Missed abortion). If it is from nipples, the chances of pregnancy are very high.
However, very scanty period 2 weeks ago is a tricky issue. If it was a real period, you cannot be pregnant and the breast changes and nausea, fatigue, etc. could be due to birth control pills. To me, this looks to be the most possible cause.
However, you may get ultrasonography done to rule out the pregnancy.
If it turns out to be missed abortion, then urgent termination has to be performed lest serious complications like serious bleeding due to bleeding disorder. Your Obstetrician will take care of it.
Now do not waste time and go to Obstetrician.
Answered: Mon, 1 Jun 2015
I find this answer helpful
OBGYN Dr. Jacqueline Brown's  Response
Hello, and I hope I can help you today.

All the symptoms you describe can be caused by side effects from the birth control pills themselves, which are similar to symptoms of early pregnancy. I do not know what issues that led you to discontinue the pill, or which one you take now, but nausea and headaches are common side effects, as well as irregular bleeding or spotting. Dark discharge is just very slow bleeding mixed with normal vaginal fluids.

Usually these symptoms resolve after 3 months or so on the pill, but everyone tolerates different brands differently. If you have been taking the pill every day, you should be protected against pregnancy, but if you still have these side effects after the third month, I suggest you see the doctor back who prescribed that brand of pill for you to suggest alternatives. There are hundreds of birth control brands on the market today and some hormonal methods which are not pills, which can sometimes be helpful in patients who get nauseous from oral contraceptives.

I hope this advice was helpful and answers your question.

Best wishes, Dr. Brown
Answered: Tue, 11 Aug 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor